MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Race/ethnicity: unknown; requested but not available.If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the rear haptic of the intraocular lens (iol) looked over curled in the package.Removed the iol from the package and replaced in package, and the haptic sprung back into place.The iol was loaded and inserted into the patient's left eye.Under the microscope it was noticed that the lens had a defect next to the trailing haptic.The lens was removed and replaced.There was no incision enlargement required and there were no adverse effects on the patient.The surgeon had to change technique.Through follow-up, it was learned that the lens had a "divot" located on the optic of the lens that did not look right.The issue was not noticed until the lens was fully inserted and the lens was looked at under a microscope.The iol was fully inserted and removed and replaced within the same procedure.Another johnson & johnson iol was implanted as replacement (same model, same diopter).The change of technique was confirmed to be that the surgeon had to cut the lens in half and remove it, which would normally not be required if there was no issue.No sutures, vitrectomy, or any other medical or surgical interventions were required.The patient has no issues post-operatively.A haptic issue could not be confirmed.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: sep 20, 2022.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed the lens was returned cut in half which is consistent with a lens that was handled during explant.An iol tear, detached haptic, and haptic damage was observed as well.Based on the return condition of the lens no further product evaluation could be performed.The complaint issue of dc-haptic damaged was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Per the definition of dc-lens damaged provided in amo-04-d024 rev.8 the complaint issue could not be confirmed.However, the observed issue dc-iol torn is similar to the complaint issue dc-lens damaged and could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15349680
Report Number3012236936-2022-02304
Device Sequence Number5467350
Product Code HQL
UDI-Device Identifier05050474529083
UDI-Public(01)05050474529083(17)270529
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZA9003
Device Catalogue NumberZA90030235
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALD INSERTER.
Patient Age67 YR
Patient SexFemale
Patient Weight47 KG